| Model Number |
1013470-060 |
| Medical Device Problem Codes |
Material Rupture (1546); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/29/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the procedure performed was to treat a heavily calcified, superficial femoral artery.During advancement of a 6.0x60mm armada 18 balloon dilatation catheter (bdc), resistance was met due to the introducer sheath.Once at the lesion, the armada balloon ruptured at 8 atmospheres during the second inflation and removed.A 6.0x80mm armada 18 bdc was used and also met resistance with the sheath.Once at the lesion, the 6.0x80mm armada bdc also ruptured at 8 atmospheres during the second inflation and then removed.An unspecified armada bdc was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device mentioned in b5 is filed under a separate medwatch number.
Additional Manufacturer Narrative
Visual inspection and functional testing were performed on the returned device.The reported balloon rupture was confirmed.The reported difficulty advancing the device could not be replicated in a testing environment as it was related to circumstances of the procedure.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported difficulties appear to be related to circumstances of the procedure.There was no leak noted to the balloon during preparation or during the first inflation, suggesting that a product quality issue did not contribute to the reported difficulties.It was reported that the balloon dilatation catheter (bdc) met resistance with the introducer sheath.It is likely that the introducer sheath was bent or kinked causing the reported difficulty advancing and damaging the balloon material resulting in rupture during the second inflation.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.